For those who are taking drugs for neuropathic pain (ex: pregabalin) or opiates, what are side effects that you feel?

Hello,

I have pelvic pain (including neurophatic pain). Paracetamol helps sometimes but not always and anti-inflammatory are prejudicial to my stomach.

So, another day I took 75 mg of Pregabalin (for neurophatic pain) and it helped in my pain. However I felt dizziness and mostly heavy breathing and low blood pressure.

Do you feel heavy breathing by taking opiates or drugs for neurophatic pain? This tend to disappear?

After i take Pregabalin I felt I really scared, especially anxious and restless all the time.

Do you have this side effects with this drugs?

I'm really scared because a of these symptoms and i don't know how to manage them.

Last edited by

5 Replies

oldestnewest
  • Hi I have PPC too and I take Gabapentin (a drug for neuropathic pain-stopping the pain signals going to the brain.) I cant take NSAIDs like Ibuprofen either as I have a bad stomach and Paracetamol and Co-Codamol don't touch the pain.

    On gabapentin similar to Pregabalin, I had one week of very serious side effects including diahorreah, nausea, migraine and dizziness. After that settled down I have noticed that if I take the tablets before food (I take them three times a day) that I feel "drunk" as if I don't have much control over my movements ( I bang into doorways a few times my balance is off and my had coordination and typing is erratic. Its like I rush to do everything but my muscles cant keep up so I make lots of mistakes. I also get muscle twitches sometimes. I have had CPP for over 7 years now and gabapentin is the only thing that's helped but at the same time I can still go to work and function semi normally. Amitriptyline also helped but even taking it before bed knocked me out so I couldn't work.

    There is a lot involved in finding what works for you. Also you sound very nervous and anxious about having CPP and trying medications. It might be that your tense to start with and the medication is just responding to how your body is at the time. Maybe try to find ways of relaxing when you have to take your tablets, or think to yourself that by taking a tablet its not going to harm you as the doctors are there to make sure its controlled and its appropriate. There is no point allowing yourself to be inn pain due to stress about "possible" side affects. If they don't help there are other things the doctors can prescribe that your body will respond better to.

    Hope this helped,

    Laura H

  • Hi after reading your post I was taking pregabalin at 150mg twice a day and at first I began to feel drunk and slightly dizzie like I had been drinking but this passed after a short while as my body got use to this. I find pregabalin helps with the pain. i was prescribed tramadol and slow release morphine before pregabalin and these didn't help. I have recently been to London for surgery in sept of this year on the NH's and my surgeon who is female told me that tramadol and morphine will not relieve the pain as its nerve damage and I need to be taking amitriptyline which I am already on and pregabalin of which she prescribed. Hope this helps.

    Linda h

  • Hi Linda, has the surgery helped ? Im taking what your on and my pain has reduced loads its reasuring to hear that the tablets have been recommended by a London surgeon , I'm waiting to hear I was referred in late September not heard anything yet , hope yr surgery was successful.

  • Hello there, I believed all my pain was down to the tape that was put in for mild stress incontinence as after months of endless meds and surgery to remove this last oct which was unsuccessful I have to say. I continued to have this anal pain/ itching/crawling sensation and burning in my rectum despite having the tape removed completely down in London last slept 2013.These symptoms Continue and were not related to the tape I have had these problems all along since the original surgery back in Feb. 2012 when I had a rectocele (rectum repair) and a cystocele(bladder repair) the damage was done then. This will explain my anal pain etc. and doctors are not aware of this type of pain (nerve pain) so they just keep giving meds like morphine/ tramadol/ which do not help with this pain we are left in after surgery neither are we at the time, Sorry Getting back to your question by removing the tape some call it mesh this alleviated the burning and itching I had in my vagina. So you see I was in terrible discomfort and pain for at least 18 months because they were not giving me the correct meds at my doctors which should have been amitriptyline/ not slow release morphine and tramadol these did not touch this pain associated with my symptom's I presented them with many a time I would be back at my doctors for help. Where are you being referred to? and what are you having done if this is not to personnel question to ask. I went back to London on the 23rd December for a 3 month check up to see what's what and I am having an MRI and an ANAL SCAN to see what's with the nerves and also miss el Neil has put me on there specialist pain management so ime waiting now for the appointment to come through. Going to do all this on the same day cause she knows we live quite a distance from London. All on the NHS .Sorry such a long post. So last question what are you taking again for your pain and what was the cause ? Thanks linda

  • Hi, I had severe side effects from neurontin which is in the same drug class as pregablin. Had to discontinue use. Also I was not getting any pain relief from it. Pain killers made me sick as well. I now take 40 mgs of nortryptiline for my pelvic nerve pain, tramadol for severe flare ups only, flexaril for the muscle spasms triggered by the nerve pain, flaxseed oil and magnesium supplements, and xanax,1 mg, as an anti anxiety which helps my pain tremendously. This cocktail works for me after a year of trial and error. But we are all different of course. Perhaps discuss these options with a doctor. I am leading a normalish life and I feel I have decent control over the pain. Of course healthy diet, mild exercise, and relaxation techniques assist in controlling flare ups too. Good luck. Most other meds I tried in the past made me violently I'll.

You may also like...